Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Is it viral infection if my son has recurrent headache and fever?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11809 Questions
Question
My son came home from school yesturday with a horrible acheache. I gave him two Tylenol, the headache went away. At 2:30 am he woke up with a violent headache, low fever. I gave him two tylenol, he fell back to sleep, and today kept him home from school. On and off today his headache has come and gone. Does this sound like a virus?
Posted Mon, 30 Apr 2012 in Infections
 
 
Answered by Dr. Rakhi Tayal 19 minutes later
Hello,

Thanks for writing to us.

Fever associated with headache is normally seen in viral illness. If there is no associated sore throat or cold or signs of infection anywhere in the body then taking tylenol and giving him a good supportive treatment will help in controlling the viral infection in 3-5 days.

Follow the supportive measures mentioned below to see beneficial response.
1. Cold sponges might be helpful to reduce the body temperature.
2. Give cold fluids orally in unlimited amounts (reason: good hydration replaces sweat and improves heat loss via skin).
3. Dress in 1 layer of light weight clothing and sleep with 1 light blanket (avoid bundling). (Caution: overheated kids can't undress themselves.)
4. Drink boiled and properly filtered water.
5. Increase fluid intake – glucose water, soups, fresh juices, coconut water.
6. Diet must be planned judiciously to provide good dose of vitamins especially vitamin A and vitamin C as these are essential for the regenerative purpose.
7. High fluid and soft diet in small frequency is recommended.
8. Food must be appetizing and made after considering the likes and dislikes of the patient.
9. Fatty, highly fibrous and very spicy foods should be avoided as they are hard to digest.

You might consult a doctor who can examine him and prescribe the proper antibiotics and supportive medications.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor